Indiana, 2005Flooding in Indiana, August 19, 2005
August 19, 2005 · NWS ILN · 3 events in 3 counties and zones
3 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 19, 6:35 AM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 19, 6:35 AM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
735 AM EDT FRI AUG 19 2005
.AVIATION (12Z-12Z)...
THUNDERSTORMS PERSIST ALONG WARM FRONT THAT EXTENDS FROM LAKE
MICHIGAN LOW PRESSURE. CVG AND LUK ARE EXPERIENCING MOST
ACTIVITY...WITH OTHER SITES ON THE NORTHERN FRINGE. EXPECT STORMS TO
DIMINISH BY MID MORNING AFTER LOW LEVEL JET WEAKENS.
MORE CONVECTION MAY FIRE THIS AFTERNOON AFTER CONVECTIVE TEMPERATURE
IS REACHED. MIST WILL FORM LATE TONIGHT IN LIGHT WINDS.
&&
.SHORT TERM (TODAY THROUGH SUNDAY)...
STRONG UPPER LEVEL RIDGE CENTERED OVER THE LOWER MS VALLEY TO CONT
TO DOMINATE THE SRN TIER OF THE COUNTRY. A SERIES OF MCS/S HAVE
DEVELOPED FROM NRN MO THRU SRN IN AROUND THE PERIPHERY OF THIS RIDGE
IN THE FAVORABLE AXIS OF LOW LEVEL CONVERGENCE. EXPECT THESE STORMS
TO PIVOT AROUND THE UPPER LEVEL RIDGE MAINLY THRU THE SRN PORTION
OF FA THIS MORNING. AS THEY MOVE AWAY FROM THE GENESIS REGION EXPECT
TO SEE WEAKENING. HAVE MENTIONED SCTD TSTMS IN RESPONSE TO THESE
STORMS TDA. THE REGION IN THE WARM SECTOR LATER TDA WITH MAIN S/W
MOVG THRU THE GREAT LAKES. EXPECT A LULL IN CONVECTIVE ACTIVITY
DURG LATE EVENING INTO THE OVERNIGHT HOURS.
NEXT SIGNIFICANT S/W TO DROP THRU THE GREAT LAKES SAT/SAT NIGHT.
EXPECT TSTMS TO DEVELOP ON PRE-FRONTAL TROF SAT AFTN WITH COLD FRONT
TO PASS THRU THE RGN SAT NIGHT. SBCAPES OF 4000-5000 J/KG EXPECTED
IN THE WARM AND HUMID AMS WITH DEWPOINTS IN THE MID 70S. HAVE
INCREASED POPS INTO LIKELY CAT ON SAT. BASED ON INSTBY AND MID LEVEL
WIND FLOW SEVERE STORMS WL BE POSSIBLE SAT WITH THE MAIN THREAT
BEING DAMAGING WINDS. WL MENTION THIS THREAT IN THE HWO.
IN NORTHWEST FLO ALOFT SFC HI PRESSURE BEGINS TO NOSE IN LATE SAT
NIGHT SUNDAY. COOLER AND DRIER AMS INSTORE FOR SUNDAY INTO THE FIRST
PART OF THE NEW WEEK.
TEMP WISE...PREFER VALUES A LTL ABV MAV GUID TDA THRU SAT IN WARM
SECTOR AND THEN STAYED CLOSE SAT NIGHT AND SUNDAY.
&&
.PREVIOUS DISCUSSION...
(ISSUED 300 PM EDT THU AUG 18 2005)
LONG TERM (SATURDAY THROUGH THURSDAY)...
WARM FRONT PROGGED TO SWING THROUGH FCST AREA OVERNIGHT FRI WITH AN
APPROACHING COLD FRONT FROM THE MIDWEST DURING THE DAY SAT. 6Z NAM
WAS DRY WITH COLD FROPA...BUT CHANCE POPS ARE WARRANTED AT A
MINIMUM. BY SUN MORN...CDFNT IS WELL SE OF OH AND FCST AREA WITH DRY
CONDITIONS THROUGH NEXT THURS AS HIGH PRESSURE PASSES N OF FCST AREA
AND FILTERS IN DRY AIR ON N WINDS. WINDS SLOWLY TURN S BY THURS...AS
RETURN FLOW SETS UP WITH THE HIGH TO THE EAST AND ANOTHER COLD FRONT
DRAPED N-S OVER THE MIDWEST AND GREAT PLAINS REGION.
MON AND TUES NIGHT APPEAR TO BE EXCELLENT RADIATIONAL COOLING NIGHTS
AND DEPENDING ON HOW DRY THE AIRMASS IS COULD BE A BIT COOLER THAN
FORECAST. BELIEVE THAT DAYTIME TEMPS MAY BE ON THE COOL SIDE TUES
AND WED AS A DRIER AIRMASS WOULD QUICKLY HEAT UP.
FRANKS
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Aug 19, 4:36 AM EST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
536 AM EDT FRI AUG 19 2005
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-200933-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
536 AM EDT FRI AUG 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
HOT HUMID WEATHER IS EXPECTED ACROSS MUCH OF THE REGION TODAY.
SCATTERED THUNDERSTORMS WILL AFFECT THE REGION TODAY...WITH
THE BEST COVERAGE OF STORMS EXPECTED THIS MORNING. HEAVY RAINFALL
WILL BE POSSIBLE ALONG WITH ISOLATED DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A STRONG COLD FRONT WILL MOVE ACROSS THE OHIO VALLEY SATURDAY
AFTERNOON AND EVENING...WITH THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS. THE MAIN THREAT WILL BE DAMAGING WINDS. HEAVY
RAINFALL AND FLOODING WILL CONTINUE TO BE A POSSIBILITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AFTERNOON.
Flood, Ohio
- When
- August 19, 7:42 AM EST to 8:30 AM EST
- Where
- Ohio forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.450, -84.983
A cluster of strong thunderstorms tracked across southeast Indiana during the pre-dawn hours. The thunderstorms produced two to three inches of rain, causing flooding of roads and creeks to rise out of their banks.
Flood, Ripley
- When
- August 19, 7:52 AM EST to 8:30 AM EST
- Where
- Ripley forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.017, -87.100
A cluster of strong thunderstorms tracked across southeast Indiana during the pre-dawn hours. The thunderstorms produced two to three inches of rain, causing flooding of roads and creeks to rise out of their banks.
Flood, Switzerland
- When
- August 19, 8:25 AM EST to 8:30 AM EST
- Where
- Switzerland forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.826, -85.037 (the zone’s center; the record gives no point)
A cluster of strong thunderstorms tracked across southeast Indiana during the pre-dawn hours. The thunderstorms produced two to three inches of rain, causing flooding of roads and creeks to rise out of their banks.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, August 19, 200512 injured · $6.0 million · F1 · 11 events
- Heat in Illinois, August 19, 20051 death · 1 event
- Flash Flooding and Hail in Kansas, August 19, 2005$160,000 · 1 in hail · 21 events
- Flash Flood in West Virginia, August 19, 20051 injured · $225,000 · 1 event
- Damaging Winds in New York, August 19, 2005$50,000 · 60 kt wind · 2 events
- Heat in Kentucky, August 19 to 20, 200522 events
- Flash Flooding and Hail in New Mexico, August 19, 2005$20,000 · 1 in hail · 5 events
- Heat in Illinois, August 19 to 20, 200519 events
- Hail and Damaging Winds in Kansas, August 19, 20051.5 in hail · 19 events
- Damaging Wind in Tennessee, August 19, 2005$20,000 · 60 kt wind · 1 event
- Damaging Winds and Heavy Rain in Illinois, August 19, 2005$15,000 · 57 kt wind · 4 events
- Heat in Missouri, August 19 to 20, 200511 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468845, 5468846, 5468847.